Three Months After Topamax

Three months ago, I took my last Topamax pill.  What a relief it was, and still is, to not be taking this drug. Because I was on 400 mg a day, my side-effects were strong.  Weaning off the drug was hard, and my side-effects were many.

I hoped by now that there would be no lasting effects of Topamax.  I’m sorry to say, but this isn’t the case.  My memory is almost back to where it was, and only goes away when I have a migraine.  But, nobody thinks straight during a migraine.  The other side-effects that bother me are, typing in a dyslexic way, heat spells, and insomnia.

Three Months After Topamax

I starting typing in a dyslexic way when my Topamax dose increased from 300 mg to 400 mg.  I hoped this would stop, but it’s really gotten worse this month.  I notice it usually and correct my mistakes, but often I have to rely on spell-check.  This is frustrating, but it’s something I may have to learn to live with.

The hot-spells are very annoying..  I get them with dizziness and nausea. They don’t last long, but are also frustrating.  These started with withdrawal from the drug.  I read that this can be caused by detoxification and should resolve.  I certainly hope it will.

Three Months After Topamax

Insomnia is a big problem.  I’m not sleeping well at all.  I read that this is caused by GABA changes.  GABA is a neurotransmitter in the central nervous system.  I can’t find any definite statements that say my brain will return to its pre-Topamax condition.  Some people online relay their doctors statements, that the brain is changed permanently by this drug.

Questions can now only be answered with time.  I will hope and pray for my brain to return to its normal state.  Do any of you have experiences with these Topamax issues?  I would love to learn how it’s going with you.

@2017, copyright Lisa Ehrman

Three Months After Topamax

4 thoughts on “Three Months After Topamax

  • January 20, 2017 at 11:32 am
    Permalink

    I was on Topamax for a while and I hated it. It didn’t help my migraines and it permanently damaged my kidneys. I was so upset too because I have friends who have had a lot of success with it.

    Reply
    • January 20, 2017 at 11:40 am
      Permalink

      Oh, that’s terrible. I’m so sorry to hear about your kidney damage. I hope that this doesn’t cause you any serious problems.

      Reply
    • January 24, 2017 at 3:08 pm
      Permalink

      You’re so welcome, Sara. I’m so glad you stopped by today 🙂

      Reply

Leave a Reply

%d bloggers like this: